Alert archive / South Dakota / Wind Advisories in 2011
Wind Advisory 22, NWS Aberdeen, SD
NWS Aberdeen, SD issued this wind advisory at Nov 25, 2011, 2:59 AM CST for 26 counties in South Dakota; Big Stone County, Traverse County, Minnesota. It took effect at Nov 26, 2011, 12:00 AM CST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Nov 25, 2011, 2:59 AM CST (08:59 UTC)
- In effect from
- Nov 26, 2011, 12:00 AM CST
- Expired
- Nov 26, 2011, 6:06 PM CST
- In force
- 18 hr
- Issued by
- NWS Aberdeen, SD
All 28 counties
Big Stone County, MN, Traverse County, MN, Brown County, SD, Buffalo County, SD, Campbell County, SD, Clark County, SD, Codington County, SD, Corson County, SD, Day County, SD, Deuel County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Grant County, SD, Hamlin County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Jones County, SD, Lyman County, SD, Marshall County, SD, McPherson County, SD, Potter County, SD, Roberts County, SD, Spink County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD
The radar
The Aberdeen radar (KABR), 56 km from the middle of the area, began a volume at 09:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 9.0 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2677 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
530 WWUS73 KABR 250859 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 259 AM CST FRI NOV 25 2011 ...STRONG WINDS SATURDAY... .A WEATHER SYSTEM WILL FORM ACROSS SOUTH DAKOTA SATURDAY. COLD CANADIAN HIGH PRESSURE WILL BUILD IN BEHIND THIS STORM...RESULTING IN DEVELOPMENT OF STRONG NORTHWEST WINDS. THESE WINDS ARE EXPECTED TO OCCUR STARTING SATURDAY MORNING AND PERSIST INTO THE EVENING HOURS. SDZ003>006-009-010-015>018-033>037-045-048-051-252100- /O.NEW.KABR.WI.Y.0022.111126T0600Z-111127T0000Z/ CORSON-CAMPBELL-MCPHERSON-BROWN-WALWORTH-EDMUNDS-DEWEY-POTTER- FAULK-SPINK-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA... ABERDEEN...MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG... FAULKTON...REDFIELD...FORT PIERRE...ONIDA...PIERRE...HIGHMORE... MILLER...MURDO...PRESHO...FORT THOMPSON 259 AM CST FRI NOV 25 2011 /159 AM MST FRI NOV 25 2011/ ...WIND ADVISORY IN EFFECT FROM MIDNIGHT CST /11 PM MST/ TONIGHT TO 6 PM CST /5 PM MST/ SATURDAY... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT CST /11 PM MST/ TONIGHT TO 6 PM CST /5 PM MST/ SATURDAY. * NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS IN EXCESS OF 50 MPH ARE EXPECTED ACROSS THE REGION BEGINNING EARLY SATURDAY MORNING. WINDS WILL DIMINISH DURING THE LATE AFTERNOON AND EVENING HOURS SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MNZ039-046-SDZ007-008-011-019>023-252100- /O.NEW.KABR.WI.Y.0022.111126T0900Z-111127T0600Z/ TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT- HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON... SISSETON...WEBSTER...CLARK...WATERTOWN...MILBANK...CASTLEWOOD... CLEAR LAKE 259 AM CST FRI NOV 25 2011 ...WIND ADVISORY IN EFFECT FROM 3 AM SATURDAY TO MIDNIGHT CST SATURDAY NIGHT... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 AM SATURDAY TO MIDNIGHT CST SATURDAY NIGHT. * NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED ACROSS THE REGION BEGINNING EARLY SATURDAY MORNING. WINDS WILL DIMINISH DURING THE EVENING HOURS SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CONNELLY
5 follow-up statements
186 WWUS73 KABR 252043 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 243 PM CST FRI NOV 25 2011 ...STRONG WINDS LATE TONIGHT AND SATURDAY... .THE REGION WILL BECOME SITUATED BETWEEN LOW PRESSURE TO THE EAST AND HIGH PRESSURE TO THE WEST LATER TONIGHT AND SATURDAY. THE RESULT WILL BE THE DEVELOPMENT OF VERY STRONG WINDS ACROSS THE REGION...ESPECIALLY DURING THE DAY SATURDAY. SDZ003>006-009-010-015>018-033>037-045-048-051-261000- /O.CON.KABR.WI.Y.0022.111126T0600Z-111127T0000Z/ CORSON-CAMPBELL-MCPHERSON-BROWN-WALWORTH-EDMUNDS-DEWEY-POTTER- FAULK-SPINK-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA... ABERDEEN...MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG... FAULKTON...REDFIELD...FORT PIERRE...ONIDA...PIERRE...HIGHMORE... MILLER...MURDO...PRESHO...FORT THOMPSON 243 PM CST FRI NOV 25 2011 /143 PM MST FRI NOV 25 2011/ ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT CST /11 PM MST/ TONIGHT TO 6 PM CST /5 PM MST/ SATURDAY... A WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT CST /11 PM MST/ TONIGHT TO 6 PM CST /5 PM MST/ SATURDAY. * NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS IN EXCESS OF 50 MPH ARE EXPECTED ACROSS THE REGION LATE TONIGHT THROUGH THE DAY SATURDAY. WIND SPEEDS WILL DIMINISH DURING BY EARLY SATURDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MNZ039-046-SDZ007-008-011-019>023-261000- /O.CON.KABR.WI.Y.0022.111126T0900Z-111127T0600Z/ TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT- HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON... SISSETON...WEBSTER...CLARK...WATERTOWN...MILBANK...CASTLEWOOD... CLEAR LAKE 243 PM CST FRI NOV 25 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM SATURDAY TO MIDNIGHT CST SATURDAY NIGHT... A WIND ADVISORY REMAINS IN EFFECT FROM 3 AM SATURDAY TO MIDNIGHT CST SATURDAY NIGHT. * NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED ACROSS THE REGION LATE TONIGHT THROUGH THE DAY SATURDAY. WINDS WILL DIMINISH LATER IN THE EVENING ON SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ PARKIN
840 WWUS73 KABR 260856 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 256 AM CST SAT NOV 26 2011 ...STRONG WINDS TODAY... .THE SET UP OF HIGH PRESSURE TO THE WEST AND LOW PRESSURE TO THE EAST WILL RESULT IN STRONG NORTHWEST WINDS FOR THE DAKOTAS TODAY. WINDS WILL SLOWLY DIMINISH THIS EVENING AS HIGH PRESSURE BUILDS OVERHEAD. SDZ003>006-009-010-015>018-033>037-045-048-051-262100- /O.CON.KABR.WI.Y.0022.000000T0000Z-111127T0000Z/ CORSON-CAMPBELL-MCPHERSON-BROWN-WALWORTH-EDMUNDS-DEWEY-POTTER- FAULK-SPINK-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA... ABERDEEN...MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG... FAULKTON...REDFIELD...FORT PIERRE...ONIDA...PIERRE...HIGHMORE... MILLER...MURDO...PRESHO...FORT THOMPSON 256 AM CST SAT NOV 26 2011 /156 AM MST SAT NOV 26 2011/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING. * NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS IN EXCESS OF 55 MPH ARE EXPECTED ACROSS THE REGION TODAY. WIND SPEEDS WILL DIMINISH DURING THE EVENING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MNZ039-046-SDZ007-008-011-019>023-262100- /O.CON.KABR.WI.Y.0022.111126T0900Z-111127T0600Z/ TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT- HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON... SISSETON...WEBSTER...CLARK...WATERTOWN...MILBANK...CASTLEWOOD... CLEAR LAKE 256 AM CST SAT NOV 26 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. * NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS IN EXCESS OF 50 MPH ARE EXPECTED ACROSS THE REGION TODAY. WINDS WILL DIMINISH LATER IN THE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CONNELLY
267 WWUS73 KABR 261820 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 1220 PM CST SAT NOV 26 2011 ...STRONG WINDS TODAY... .THE SET UP OF HIGH PRESSURE TO THE WEST AND LOW PRESSURE TO THE EAST WILL RESULT IN STRONG NORTHWEST WINDS FOR THE DAKOTAS TODAY. WINDS WILL SLOWLY DIMINISH THIS EVENING AS HIGH PRESSURE BUILDS OVERHEAD. SDZ003>006-009-010-015>018-033>037-045-048-051-270000- /O.CON.KABR.WI.Y.0022.000000T0000Z-111127T0000Z/ CORSON-CAMPBELL-MCPHERSON-BROWN-WALWORTH-EDMUNDS-DEWEY-POTTER- FAULK-SPINK-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA... ABERDEEN...MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG... FAULKTON...REDFIELD...FORT PIERRE...ONIDA...PIERRE...HIGHMORE... MILLER...MURDO...PRESHO...FORT THOMPSON 1220 PM CST SAT NOV 26 2011 /1120 AM MST SAT NOV 26 2011/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING. * NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS IN EXCESS OF 50 MPH ARE EXPECTED ACROSS THE REGION TODAY. WIND SPEEDS WILL DIMINISH DURING THE EVENING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MNZ039-046-SDZ007-008-011-019>023-270600- /O.CON.KABR.WI.Y.0022.000000T0000Z-111127T0600Z/ TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT- HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON... SISSETON...WEBSTER...CLARK...WATERTOWN...MILBANK...CASTLEWOOD... CLEAR LAKE 1220 PM CST SAT NOV 26 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. * NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS UP TO 50 MPH ARE EXPECTED ACROSS THE REGION TODAY. WINDS WILL DIMINISH LATER IN THE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ PARKIN
125 WWUS73 KABR 262002 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 202 PM CST SAT NOV 26 2011 ...STRONG WINDS CONTINUE INTO THIS EVENING... .THE SET UP OF HIGH PRESSURE TO THE WEST AND LOW PRESSURE TO THE EAST WILL RESULT IN STRONG NORTHWEST WINDS FOR THE DAKOTAS TODAY. WINDS WILL SLOWLY DIMINISH DURING THE EVENING HOURS AS HIGH PRESSURE BUILDS OVERHEAD. MNZ039-046-SDZ007-008-011-019>023-270300- /O.EXT.KABR.WI.Y.0022.000000T0000Z-111127T0300Z/ TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT- HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON... SISSETON...WEBSTER...CLARK...WATERTOWN...MILBANK...CASTLEWOOD... CLEAR LAKE 202 PM CST SAT NOV 26 2011 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM CST THIS EVENING. * NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS UP TO 50 MPH ARE EXPECTED ACROSS THE REGION TODAY. WINDS WILL DIMINISH LATER IN THE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SDZ003>006-009-010-015>018-033>037-045-048-051-270000- /O.CON.KABR.WI.Y.0022.000000T0000Z-111127T0000Z/ CORSON-CAMPBELL-MCPHERSON-BROWN-WALWORTH-EDMUNDS-DEWEY-POTTER- FAULK-SPINK-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA... ABERDEEN...MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG... FAULKTON...REDFIELD...FORT PIERRE...ONIDA...PIERRE...HIGHMORE... MILLER...MURDO...PRESHO...FORT THOMPSON 202 PM CST SAT NOV 26 2011 /102 PM MST SAT NOV 26 2011/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING. * NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS IN EXCESS OF 50 MPH ARE EXPECTED ACROSS THE REGION TODAY. WIND SPEEDS WILL DIMINISH DURING THE EVENING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ PARKIN
202 WWUS73 KABR 270006 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 606 PM CST SAT NOV 26 2011 MNZ039-046-SDZ007-008-011-019>023-270115- /O.CAN.KABR.WI.Y.0022.000000T0000Z-111127T0300Z/ TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT- HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON... SISSETON...WEBSTER...CLARK...WATERTOWN...MILBANK...CASTLEWOOD... CLEAR LAKE 606 PM CST SAT NOV 26 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND ADVISORY. WINDS HAVE FALLEN BELOW ADVISORY CRITERIA AND ARE EXPECTED TO CONTINUE TO DIMINISH THROUGH THE EVENING. $$ SDZ003>006-009-010-015>018-033>037-045-048-051-270115- /O.EXP.KABR.WI.Y.0022.000000T0000Z-111127T0000Z/ CORSON-CAMPBELL-MCPHERSON-BROWN-WALWORTH-EDMUNDS-DEWEY-POTTER- FAULK-SPINK-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA... ABERDEEN...MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG... FAULKTON...REDFIELD...FORT PIERRE...ONIDA...PIERRE...HIGHMORE... MILLER...MURDO...PRESHO...FORT THOMPSON 606 PM CST SAT NOV 26 2011 /506 PM MST SAT NOV 26 2011/ ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. WINDS HAVE DIMINISHED ACROSS THE AREA AND WILL CONTINUE TO DECREASE THROUGH THE EVENING. $$ HINTZ
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Nov 24, 11:25 PM CST, 3 hours 34 minutes earlier.
Area forecast discussion, Nov 24, 11:25 PM CST, 3 hours 34 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ABERDEEN SD 1125 PM CST THU NOV 24 2011 ...06Z AVIATION DISCUSSION UPDATE BELOW... .UPDATE... MADE MINOR ADJUSTMENTS TO GOING FORECAST TO TWEAK A FEW OVERNIGHT MINS BASED ON CURRENT OBS AND TO INCREASE CLOUD COVER OVERNIGHT. NO FURTHER UPDATES ARE ANTICIPATED. && .PREVIOUS DISCUSSION... .SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT. MAIN FCST CHALLENGE FACING THE SHORT TERM DEALS WITH UPCOMING CAA, CLOUD COVER AND NET EFFECT ON TEMPS. MODELS ARE IN GOOD AGREEMENT ON 500HPA/700HPA WAVE TRAVERSING ACROSS THE CWA OVERNIGHT. COND PRES DEFICITS INDICATE THAT QUITE A BIT OF HIGH LEVEL CLOUDINESS WILL ACCOMPANY THESE WAVES AS THEY PASS OVER. A COLD FRONT WILL ALSO SWEEP ACROSS THE STATE...CLEARING OUT THE +16C 850HPA TEMPS THAT WERE ENJOYED DURING THE AFTERNOON. VISB SAT PIX SHOW THAT AREA OF SNOW CONTINUES TO ERODE AND NARROW WITH ABOVE FREEZING TEMPS...AND DON'T EXPECT IT TO HAVE MUCH OF AN EFFECT ON MAX/MIN TEMPS FOR THE COMING WEEKEND. LEAD 500HPA/700HPA WAVES SHEAR OUT AS MAIN 500HPA/700HPA LONG WAVES APPROACH THE CWA DURING THE DAY FRIDAY. FRIDAY TEMPS WILL STILL BE ABOVE NORMAL FOR END OF NOVEMBER...BUT NOT AS WARM EXPERIENCED TODAY. ASSOCIATED COLD FRONT CLEARS THE CWA BY 00Z SATURDAY WITH STRONG CAA POURING INTO THE UPPER MIDWEST. 850HPA TEMPS FALL INTO THE SINGLE DIGITS BELOW ZERO BY 12Z SATURDAY. AS COLD FRONT COMES THROUGH...MODELS ADVERTISE SOME WEAK NET ISEN OMEGA ON THE 290K AND 295K LAYERS...BUT SPEC HUMIDITY VALUES ARE A BIT ON THE THIN SIDE. THINK THAT THERE MAY BE MORE VIRGA ASSOCIATED WITH COLD FRONT AS IT PASSES WITH HIGH RH VALUES MOVING THROUGH QUICKLY. INHERITED 20-30 POPS FOR COLD FROPA...AND THEY SEEM REALISTIC. DID BREAK THE 00Z TO 12Z SATURDAY PERIOD INTO 3 HOURLY CHUNKS IN THE GRIDS. WINDS WILL BE AN ISSUE DURING THE DAY SATURDAY. ATTM APPEARS THAT ADVISORY WINDS ARE A SURE THING WITH SOME ISOLATED WARNING GUSTS PSBL...ESP BY THE MO RIVER. FOR NOW WILL KEEP HEADLINES OUT OF FCST BUT WILL NEED TO BE MONITORED AS PERIOD APPROACHES. .LONG TERM...SUNDAY THROUGH THURSDAY MEDIUM RANGE MODELS ARE IN PRETTY GOOD AGREEMENT. RIDGE WILL BUILD INTO THE NORTHERN PLAINS SUNDAY AND MONDAY BEFORE BEING FLATTENED BY ANOTHER PROGRESSIVE WAVE MOVING ACROSS SOUTHERN CANADA EARLY IN THE WEEK. THIS WILL RESULT IN ANOTHER DRY COLD FRONT FOR THE AREA MONDAY AFTERNOON AND EVENING. THE RIDGE APPEARS TO REBOUND FARTHER WEST LATER IN THE PERIOD OFF THE WEST COAST. THIS WILL OPEN UP THE AREA TO NORTHWEST FLOW AND A CHANCE OF COLDER AIR. HOWEVER...MODELS NOT SHOWING ANY SIGNIFICANT COOL DOWN YET WITH NEXT SYSTEM ON THURSDAY LOOKING MOST DRY AGAIN. LOADED FORECAST IN GOOD SHAPE AND AGREEMENT WITH SURROUNDING OFFICES. && .AVIATION... 06Z TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS VFR CONDITIONS WILL WILL PREVAIL LATE TONIGHT AND FRIDAY AS BKN- OVC HIGH CLOUDS CONTINUE TO MOVE THROUGH. VSBYS WILL BE UNRESTRICTED. THE HIGH CLOUDS WILL KEEP SFC FOG FORMATION AT BAY TONIGHT AND FRIDAY MORNING. NORTHWEST WIND WILL BE ON THE INCREASE FRIDAY AFTERNOON AT KMBG AND KPIR...AND AT THE KABR AND KATY DURING THE EVENING. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && UPDATE...CHURCH SHORT TERM...HINTZ LONG TERM...SCARLETT AVIATION...CHURCH WEATHER.GOV/ABERDEEN
Hazardous weather outlook, Nov 24, 3:39 AM CST, 23 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 339 AM CST THU NOV 24 2011 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-250945- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 339 AM CST THU NOV 24 2011 /239 AM MST THU NOV 24 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
Nearby
Wind Advisories in South Dakota, 2011Wind Advisories in Minnesota, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.